My adult child, 25 years old, was admitted to a psychiatric hospital for depression and suicidal thoughts. She had therapy for several years. However, when visiting tonight, she mentioned voices and hallucinations. I was taken back bc she never mentioned that before. The nurse said it was possible 1st breakthrough. My question is would not I have noticed those symptoms before now? It left me uneasy and skeptical, and I do not know what to think. Also wondering would they start medicating her for that if she had not had the test or diagnosed?
Welcome to icliniq.com.
I can certainly understand your concern. I have worked through your attached query in detail. Hallucinations like hearing voices can be a feature of severe depression. They can occur if depression progresses through higher grades. It does not imply that you have missed making a note of them. Severe depression with hallucinations is termed as psychotic depression. It requires intensive care in a hospital setting. Antipsychotics, along with antidepressants, are the mainstay of treatment.
Query: Hi doctor, My son is 22 years old and doing final year college. He used to be good at studies. During his first year college, he was in love with a girl and that was a one side affair. So, he became depressed. He was diagnosed with acute psychosis and treated with Divalproex sodium and Olanzapine.... Read Full >>
Answer: Hello, Welcome to icliniq.com. I can understand the situation that you and your son are in and you have my sympathies for the same. If worry and exam anxiety are the main issues currently, then he can be given tablet Trika SR (Alprazolam) 0.5 mg in the morning daily. This can be given till his... Read Full
Query: Hi doctor, I have been using Risperidone 2 mg, Escitalopram 10 mg for psychosis and Met XL 25 mg for hypertension. My weight is 103 kg and my height is 5'7". How to stay mentally healthy without gaining weight? I walk for 5 km for five days a week. I am maintaining a diet with morning tiffin, oil-l... Read Full >>
Answer: Hi, Welcome to icliniq.com. I can understand your concern. There are two aggravating factors that are contributing to the weight gain in your case. One is the drugs you are taking. Risperidone is known to cause weight gain and you are on this drug since long. This could be the reason of poor control... Read Full
Query: Hello doctor, My 28 year old son is being treated for bipolar disorder and depression. He has been on and off antidepressants since he was 16 years old due to high anxiety issues. He just started with 50 mg Serquiler one to two tablets at night, 600 mg Gabapentin thrice a day, 20 mg Paxil once a day... Read Full >>
Answer: Hello, Welcome to icliniq.com. Seroquel (Quetiapine) and Oxcarbazine (Oxcarbazepine) are indicated in bipolar disorder as both have mood stabilizing properties. Paxil (Paroxetine) and Gabapentine (Gabapentin) are used in anxiety or depression. As you mentioned that Paxil was used in the highest... Read Full
Ask your health query to a doctor online?Ask a Doctor Now